MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL; BIOPSY NEEDLE KIT
Catalog Number 9458-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: during a biopsy of a right iliac crest.The physician used the same bmb tray on two separate lesion sites instead of using the blb tray, lesions were sclerotic.Patient did fine but lower half of needle left in patients' hip.No surgery required, and no extended stay was required.
 
Additional Manufacturer Narrative
(b)(4).One-unit of oncontrol was returned to teleflex for evaluation.Blood particulates were noted on the unit.The tip separation of the cannula shaft was confirmed.Per subassembly, the shaft length was observed to be 3.79 +/- 0.10 inches (93.7 mm - 98.8 mm).Approximately, 0.5 - 1 cm of distal tip was missing.Viant is the supplier for oncontrol needles.A dhr review was completed.No issues or non-conformances were noted.All processes were followed.Case details were reviewed.Customer stated "tech believes physician used marrow needle on lesion site and then used same needle on different site to obtain marrow sample." additional information was requested.A response was received.The bone was sclerotic.Physician was using a bmb kit on a hard bone lesion biopsy.Per ifu states the following the arrow oncontrol bone marrow aspiration system is intended for bone marrow aspiration of the iliac crest of adult and pediatric patients.The arrow oncontrol bone marrow biopsy system is intended for bone marrow core biopsy of the anterior or posterior iliac crest of adult patients.The needle was used twice at two different lesion sites.Distal part of the needle was left inside the patient during the second attempt.Site was the right iliac crest.Procedure was aborted.No additional intervention was performed.A manufacturing record review was completed by viant and no related nonconformances were found.Based on the information, the most likely root cause of the issue is user error.
 
Event or Problem Description

Brand Name
ONCONTROL
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17601740
Report Number2134812-2023-00042
Device Sequence Number15004270
Product Code FCG
UDI-Device Identifier10816000012304
UDI-Public10816000012304
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9458-VC-006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown